Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TheRedStuff

Regimen Not Going Well!

Recommended Posts

I just purchased Dan's regimen and have been using it for about 4 days, it has not been clearing up my acne but instead:

-Giving me acne in places i never had it before (near eyebrows and chin)

-Turning my face extremely dark/ a tannish yellow

-Two large cysts growing on my nose

-Made eyes smaller and made my double eyelids into single eyelids

I know the first week is supposed to make the acne a little worse, but this doesn't seem little at all. Is this normal?

Thanks

Edited by TheRedStuff

Share this post


Link to post
Share on other sites

I used benzoyl peroxide products (proactiv) for years in jr high and high school. I stopped using it for a time, then my skin got really bad to where I went on accutane in 2009. I didn't try another benzoyl peroxide product until a year after accutane (June 2010). My face the next day was on fire. My skin was sunburnt red, I had BLISTERS around my mouth, and my face and eyelids were super super swollen. I had to take benadryl and a bunch of other antihistamine stuff. It took about a few days to disappear.

Flash forward to Jan 2011. My friend convinced me to use the regimen, even though I had cautions of using it because I was allergic. Any gel or proactive I would test on my neck and it was super red and itchy. But I went ahead, and used the regimen for 9 painful weeks.

The regimen is amazing and does wonders for soooo many people, but for me...I had to stopp because I'm allergic. It cleared my acne, but I began getting cysts on my cheeks and temples (where the acne I had was mainly on my forehead and jawline). I hadn't had a cyst since before accutane! I was horrified. My skin broke out soooo badly, and even though it healed eventually, it has STILL left scars that are just beginning to fade. I knew it was actually my skin just purging of all the crap I had done to it and put on it. My face never stopped shedding like a snowy monster...I was just all disgusting now when I look back...I was actually 100% clear towards the end of the regimen, but once my redness had faded and my normal skin tone returned, then I noticed how red/purple these awful scars were. :(

I HATED Dan's lotion. It gave my very fair skin this awful yellow greasy look. As if my skin didn't look bad enough being sunburnt red for 2 months, in pictures I would have this weird awful yellowy tint. I'm not sure that it was the BP that was giving me cysts, but actually the lotion. Even when I stopped using the regimen, I would use the moisturizer sometimes on my arms or legs and you know what? I broke out in huge painful pimples. On my legssss!!!!?!?!? ya...I believe it's the jojoba oil in it, so I just stay away from jojoba all together now.

I know everyone says your skin gets red and a little dry. But there is a point of small irritation that happens when you first start using something, and then it goes away. Having an allergic reaction is itching, redness, and especially swelling. I wish I had quit the regimen sooner. I can't say I wish I never started it, because it really did get all the junk out of my face. Maybe you're using too much BP. Try switching the moisturizer. Don't completely give up just yet, since you're only at day four. :)

Share this post


Link to post
Share on other sites

those sound normal. i had the darkening of the skin part too, idk why it happens but its not noticeable on me since im already tan. maybe you should go slower with the BP dosage, or just use less? and ive heard people saying that the moisturizer made their skin yellow. (im half asian so it fits perfectly for my skin hehe) i would say try a different moisturizer (sorry to waste your money and take up more space but cetaphil moisturizer is super moisturizing, a little too much for my oily skin)

the thing thats worrying is the part you said about your eyelids. youre not using BP on your eyelids, right?!? the skin around your eyes is way to thin and sensitive

if youre getting rashes or your skin is swollen you might be allergic to BP. i dont know much on this subject, but you should do some research if something looks weird

Share this post


Link to post
Share on other sites

Thanks for the replies.

haha i haven't been using BP on my eyelids, i just had some pimples near my eyebrows, and i think putting BP might have been too sensitive for my eyes.

The biggest thing i'm worried about is the cysts, I haven't gotten one in over a year and now i hate two. On top of the fact that they are smack dab on the middle of my nose, my cysts tend to get really bad. They grow to over 1cm in diameter, and don't stop growing for 2 - 3 weeks, they also fill with puss (sorry for being so explicit), i have to cover them with a bandage because I'm so embarrassed. After that they usually leave a large scar which doesn't heal. I know that starting the regimen should make the acne worse for a while, but having cysts is just not worth it.

Ive tried to icing them and taking advil, but it doesn't seem to be helping : ( Hopefully this won't ruin the holidays for me.

Edited by TheRedStuff

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×